Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: From Paxil to Serzone

Posted by Sunnely on November 20, 2000, at 19:24:01

In reply to Re: From Paxil to Serzone, posted by fitgrl on November 20, 2000, at 16:57:13

> Crystal,
> I can't really give you any advice, but I have switched from paxil 20mg to wellbutrin 100mg twice daily.
> I stopped the paxil 3 days ago. I tapered off of it by taking on half the dose for a week. My doctor said it would be ok to go ahead and stop the paxil all together and start the wellbutrin.
> I am responding to you because I am feeling the same as you are. I am dizzy and don't have my balance like I normally should. I'm not sleepy and my stomach isn't upset, but at times through the day I feel ok and then its like all of a sudden, I feel horrible.
> I feel for you. I'm not sure you should've stopped the paxil so quickly. You should've tapered off of it. I'm not sure which is causing me to feel this way, but I really have been thinking its the wellbutrin doing this, but not sure now. Good luck, Michelle

++++++++++++++++++++=

Hi Michelle,

If you have been taking Paxil for quite some, it is most likely withdrawal symptoms from abrupt discontinuation of Paxil. Unless there is a serious medical concern, it is NOT OK to abruptly stop Paxil at 20 mg/day (and switch to Wellbutrin immediately). It requires a gradually transition from Paxil to Wellbutrin. FYI, Wellbutrin does not have serotonin-enhancing property. So in effect, when you abruptly stopped Paxil, your system went into an acute serotonin deficiency ("hyposerotonergic state") causing the withdrawal symptoms (dizziness, loss of balance, etc.). Wellbutrin, being devoid of serotonin-enhancing effect, was unable to prevent the withdrawal symptoms of Paxil from happening.

You may need to resume Paxil, then gradually reduce the dose to the level of your tolerance of the withdrawal symptoms. You can continue Wellbutrin at the same dose or increased as needed.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sunnely thread:49107
URL: http://www.dr-bob.org/babble/20001115/msgs/49147.html